Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

September 5, 2021Garfield County, Nebraska

NWS North Platte, NE issued this special weather statement at Sep 5, 2021, 1:52 AM CDT for Garfield County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2021, 1:52 AM CDT (06:52 UTC)
Expired
Sep 5, 2021, 2:30 AM CDT
In force
38 min
Issued by
NWS North Platte, NE
Hail
0.75 in
Wind
30

County Garfield County, NE

The radar

The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 724 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
724 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1466 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

169 
WWUS83 KLBF 050652
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
152 AM CDT Sun Sep 5 2021
 
NEZ027-028-038-050730-
Loup NE-Custer NE-Garfield NE-
152 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern Loup,
Garfield and northeastern Custer Counties through 230 AM CDT...

At 151 AM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus Reservoir State Recreation Area, or 11 miles northwest of
Burwell, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Fox Bayou,
Homestead Knolls Campground, Virginia Smith Dam, Horseshoe Bend Lake,
Hannamon Bayou Campground, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Kent Diversion Dam State Wildlife Management
Area.

This includes Highway 183 between mile markers 129 and 147.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Calamus Reservoir, get out of the water and move 
indoors or inside a vehicle. Remember, lightning can strike out to 
10 miles from the parent thunderstorm. If you can hear thunder, you 
are close enough to be struck by lightning. Move to safe shelter 
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4174 9926 4208 9967 4208 9924 4186 9877
      4174 9877
TIME...MOT...LOC 0651Z 308DEG 19KT 4193 9923 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

$$

Roberg

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 5, 12:36 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Sep 5, 12:36 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1236 AM CDT Sun Sep 5 2021

.SHORT TERM...(This evening through Sunday night)
Issued at 219 PM CDT Sat Sep 4 2021

In the short term, the main focus is the chance for thunderstorms
late tonight/tomorrow morning.

Sfc high pressure currently resides across the Central Great Plains.
A disturbance in the flow is located over eastern WY (as of 15Z).
This disturbance is expected to move through western Nebraska late
tonight/ early tomorrow and provide lift for thunderstorms. In terms
of moisture, dwpts are in the upper 50s to lower 60s, with PWATs
around an inch (avg). So this moisture is modest, but possible for
storms when given enough lift. In terms of instability, there is a
moderate amount as well. MUCAPE looks to be around 1000-1500 J/kg,
and lapse rates have steepened to 7.5+C/km. Additionally, SRH values
are around 150m2/s2. As such, there is enough instability for storms
to ignite tonight. The one limitation: capping. There is a decent
cap across Western Neb that storms will have to overcome first. As
such, not expecting anything widespread, nor to enter the severe
category. Potentially strong winds and small hail at best.

Once the disturbance moves out, h85 temps near 24C will mix to the
sfc and allow for highs in the 80s. Light winds and mostly clear
skies are expected to accompany this, making for a nice pre-labor
day day.

.LONG TERM...(Monday through Saturday)
Issued at 219 PM CDT Sat Sep 4 2021

The long term looks pretty quiet ATTM. An upper level high pressure
system is centered generally over the central west coast. Its extent
doesn't quite reach Nebraska, leaving the state in northwesterly
flow aloft. Monday AM, there will be a sfc low centered over south
central Canada. As this system moves SE, it will push a cold front
through the area Monday evening and into the overnight. This will
allow for lows that are a bit "cooler" Tuesday afternoon in its
wake...in the upper 70s to lower 80s. No precip is expected as there
seems to be a lack of moisture.

Beyond that, the UL ridge looks to expand north and east, reaching
over Nebraska by Th/Fri. As it works in, it will allow for warmer
highs, and reaching into the 90s again come Thursday.

All in all, subsidence from this high pressure system looks to keep
the area dry into the long term forecast.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1236 AM CDT Sun Sep 5 2021

VFR conditions expected to largely prevail through tomorrow
night. Thunderstorms are possible after 08/09Z generally along
and southeast of a ANW to LBF line. Confidence remains somewhat
low in direct impact at LBF, so will continue VCTS mention for
now, and will monitor trends for possible TSRA inclusion later.
Brief MVFR CIGs/visibilities will be possible inside any
convection before it exits off to the east by late morning.
Widespread VFR will prevail after this, with winds gradually
shifting from southerly to northerly through the afternoon, at
around 5 to 10kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sinclair
LONG TERM...Sinclair
AVIATION...Brown
Hazardous weather outlook, Sep 4, 2:47 PM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
247 PM CDT Sat Sep 4 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-052000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
247 PM CDT Sat Sep 4 2021 /147 PM MDT Sat Sep 4 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered showers and thunderstorms may affect portions of western
and north central Nebraska late tonight, mainly after midnight.
The threat of severe weather appears low.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

Remnant thunderstorms are possible Sunday morning over north
central Nebraska, clearing out by midday. The threat of severe
weather is low.

Precipitation chances beyond Sunday are minimal.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Sep 4, 9:35 PM CDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
935 PM CDT Sat Sep 4 2021

NEZ038-050315-
Custer NE-
935 PM CDT Sat Sep 4 2021

...A strong thunderstorm will impact portions of southwestern Custer
County through 1015 PM CDT...

At 935 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arnold, or 19 miles east of Stapleton, moving southeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arnold, Callaway, Finchville, Lodi and Milldale.

This includes Highway 92 between mile markers 247 and 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4144 10025 4150 10013 4123 9976 4108 10005
TIME...MOT...LOC 0235Z 324DEG 17KT 4141 10014

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

NMJ
Special weather statement, Sep 5, 1:10 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service North Platte NE
110 AM CDT Sun Sep 5 2021

NEZ008-009-027-050700-
Brown NE-Loup NE-Rock NE-
110 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of southwestern Rock,
north central Loup and southeastern Brown Counties through 200 AM
CDT...

At 109 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rose, or 17 miles northeast of Brewster, moving
southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rose, Fox Bayou, Duff and Johnsons Corner.

This includes Highway 183 between mile markers 142 and 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4218 9984 4227 9974 4215 9933 4197 9947
TIME...MOT...LOC 0609Z 307DEG 17KT 4217 9972

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Roberg
Special weather statement, Sep 5, 1:52 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
152 AM CDT Sun Sep 5 2021

NEZ027-028-038-050730-
Loup NE-Custer NE-Garfield NE-
152 AM CDT Sun Sep 5 2021

...A strong thunderstorm will impact portions of northeastern Loup,
Garfield and northeastern Custer Counties through 230 AM CDT...

At 151 AM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus Reservoir State Recreation Area, or 11 miles northwest of
Burwell, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Fox Bayou,
Homestead Knolls Campground, Virginia Smith Dam, Horseshoe Bend Lake,
Hannamon Bayou Campground, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Kent Diversion Dam State Wildlife Management
Area.

This includes Highway 183 between mile markers 129 and 147.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Calamus Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 4174 9926 4208 9967 4208 9924 4186 9877
      4174 9877
TIME...MOT...LOC 0651Z 308DEG 19KT 4193 9923

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 9:35 PM CDTSpecial Weather StatementLBFCuster40 min
Sep 5, 1:10 AM CDTSpecial Weather StatementLBFLoup50 min
Sep 5, 2:26 AM CDTSpecial Weather StatementLBFKeith49 min
Sep 5, 2:39 AM CDTSpecial Weather StatementLBFGarfield51 min
Sep 5, 3:13 AM CDTSpecial Weather StatementLBFKeith47 min
Sep 5, 3:26 AM CDTSpecial Weather StatementLBFArthur49 min
Sep 5, 3:38 AM CDTSevere Thunderstorm WarningLBFArthur, Keith37 min
Sep 5, 4:07 AM CDTSpecial Weather StatementLBFKeith38 min
Sep 5, 4:18 AM CDTSevere Thunderstorm WarningLBFArthur42 min
Sep 5, 4:22 AM CDTSpecial Weather StatementLBFKeith38 min
Sep 5, 4:56 AM CDTSpecial Weather StatementLBFLincoln49 min
Sep 5, 5:01 AM CDTSpecial Weather StatementLBFArthur44 min
Sep 5, 5:37 AM CDTSpecial Weather StatementLBFLincoln38 min
Sep 5, 6:25 AM CDTSpecial Weather StatementLBFFrontier50 min
Sep 5, 7:00 AM CDTSpecial Weather StatementLBFFrontier45 min
Sep 5, 7:33 AM CDTSpecial Weather StatementLBFHolt42 min
Sep 5, 7:36 AM CDTSevere Thunderstorm Warning Considerable damage threatLBFHolt39 min
Sep 5, 8:14 AM CDTSpecial Weather StatementLBFBlaine46 min
Sep 5, 8:16 AM CDTSpecial Weather StatementLBFHolt44 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.